Texas, 2011

Drought in Texas, March 1 to 31, 2011

March 1 to 31, 2011 · NWS SHV · 21 events in 21 counties and zones

The month of March, 2011 remained on the dry side across all of Northeast Texas. While the month did see some appreciable rainfall, it was not enough to stifle the ongoing drought conditions across the northeast half of the state.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

The month of March, 2011 remained on the dry side across all of Northeast Texas. While the month did see some appreciable rainfall, it was not enough to stifle the ongoing drought conditions across the northeast half of the state. In fact, by the end of the month...all of Northeast Texas was classified as being under D3 Extreme Drought conditions. Burn bans began going up across a few counties in Northeast Texas during the month of March. The following are a few selected cities across Northeast Texas with their March rainfall totals and departures from normal as well as the 2011 rainfall totals and departures from normal.

Tyler March rainfall was 0.47. The departure from normal was -3.49.|Tyler yearly rainfall was 6.01. The departure from normal was -5.02.|Longview March rainfall was 1.11. The departure from normal was -3.09.|Longview yearly rainfall was 7.54. The departure from normal was -4.40.|Lufkin March rainfall was 0.75. The departure from normal was -2.78.|Lufkin yearly rainfall was 8.65. The departure from normal was -2.50.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 28, 9:35 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Feb 28, 9:35 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CST MON FEB 28 2011

.DISCUSSION...

COLD AIR ADVECTION BEING OBSERVED THIS EVENING AS TEMPS CONTINUE
TO FALL. NO REAL CHANGES TO THE FORECAST PACKAGE...BUT WILL
UPDATE TEXT PACKAGE TO REMOVE BECOMING WORDING.

ELEVEN

&&

.AVIATION...

CONCERNING THE ARKLATEX...VFR...SKC EXCEPT FOR A FEW STRATOCU NEAR
KMLU AND KELD. MVFR DECK IS SCATTERING OUT/DRIFTING EASTWARD. MOSTLY
SKC EXPECTED AREAWIDE ACROSS CWA THRU AT LEAST TUE AFTN. NW WINDS
AROUND 10 KTS WITH DIMINISHING GUST THIS EVENING...VEERING NE TO SE
AROUND 5 KTS OVER THE NEXT 24 HRS. /24/

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  41  66  38  68  44 /   0   0   0   0   0
MLU  40  64  37  67  43 /   0   0   0   0   0
DEQ  29  64  30  67  37 /   0   0   0   0   0
TXK  37  64  37  68  42 /   0   0   0   0   0
ELD  35  64  33  67  40 /   0   0   0   0   0
TYR  39  67  40  69  45 /   0   0   0   0   0
GGG  37  67  37  68  43 /   0   0   0   0   0
LFK  42  69  38  71  44 /   0   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/24
Hazardous weather outlook, Feb 28, 11:35 AM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 AM CST MON FEB 28 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1135 AM CST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION
FRIDAY NIGHT AND SATURDAY...AHEAD OF THE NEXT COLD FRONTAL PASSAGE.
HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

15

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 drought. Local standard time, as filed.

Drought, Angelina

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Angelina forecast zone
Reported by
Emergency Manager
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

Drought, Bowie

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Bowie forecast zone
Reported by
Emergency Manager
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Drought, Camp

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Camp forecast zone
Reported by
Emergency Manager
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

Drought, Cass

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Cass forecast zone
Reported by
Emergency Manager
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

Drought, Cherokee

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Emergency Manager
Coordinates
31.837, -95.165 (the zone’s center; the record gives no point)

Drought, Franklin

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Emergency Manager
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

Drought, Gregg

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Gregg forecast zone
Reported by
Emergency Manager
Coordinates
32.481, -94.817 (the zone’s center; the record gives no point)

Drought, Harrison

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Harrison forecast zone
Reported by
Emergency Manager
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Drought, Marion

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Marion forecast zone
Reported by
Emergency Manager
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

Drought, Morris

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Morris forecast zone
Reported by
Emergency Manager
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

Drought, Nacogdoches

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Nacogdoches forecast zone
Reported by
Emergency Manager
Coordinates
31.616, -94.616 (the zone’s center; the record gives no point)

Drought, Panola

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Panola forecast zone
Reported by
Emergency Manager
Coordinates
32.162, -94.306 (the zone’s center; the record gives no point)

Drought, Red River

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Red River forecast zone
Reported by
Emergency Manager
Coordinates
33.621, -95.050 (the zone’s center; the record gives no point)

Drought, Rusk

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Rusk forecast zone
Reported by
Emergency Manager
Coordinates
32.108, -94.762 (the zone’s center; the record gives no point)

Drought, Sabine

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Sabine forecast zone
Reported by
Emergency Manager
Coordinates
31.343, -93.852 (the zone’s center; the record gives no point)

Drought, San Augustine

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
San Augustine forecast zone
Reported by
Emergency Manager
Coordinates
31.394, -94.168 (the zone’s center; the record gives no point)

Drought, Shelby

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Shelby forecast zone
Reported by
Emergency Manager
Coordinates
31.792, -94.145 (the zone’s center; the record gives no point)

Drought, Smith

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Smith forecast zone
Reported by
Emergency Manager
Coordinates
32.375, -95.269 (the zone’s center; the record gives no point)

Drought, Titus

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Titus forecast zone
Reported by
Emergency Manager
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Drought, Upshur

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Upshur forecast zone
Reported by
Emergency Manager
Coordinates
32.736, -94.941 (the zone’s center; the record gives no point)

Drought, Wood

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Wood forecast zone
Reported by
Emergency Manager
Coordinates
32.786, -95.382 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282480, 282481, 282482, 282483, 282484, 282485, 282486, 282487, 282488, 282489, 282490, 282491, 282492, 282493, 282494, 282495, 282496, 282498, 282499, 282500, 282501.